This case illustrates a potential temporal relationship between the cessation of rivaroxaban and the development of rebound coronary thrombosis and acute ischemic events.
May indicate rebound thrombosis after rivaroxaban cessation; hypothesis-generating case that leaves open need for prospective confirmation.
We present a 65-year-old male who received rivaroxaban therapy prior to and after left knee replacement surgery. The patient developed generalized weakness soon after stopping rivaroxaban. An electrocardiogram showed acute infero-lateral ischemia and an echocardiogram reported an akinetic antero-apical wall segment, an apical clot and a reduced systolic function. A subsequent coronary angiogram revealed two-vessel coronary artery thrombosis. The case illustrates a temporal relationship of coronary thrombosis following rivaroxaban cessation.
No takes yet. Share an insight, caveat, or question.
Ajay Agarwal (2013) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: